MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; MISC ORTHO SURGICAL INSTR
Model Number 03.037.120
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2020, the driving cap would not seat fully on the threaded hammer guide connector.The surgeon used the assembly in the partial seated position to insert the nail.The procedure was successfully completed.There was no patient consequence and no surgical delay reported.Concomitant medical products: tfna nail (part number unknown, lot unknown, quantity 1).Driving cap/threaded (part number 03.010.523, lot l759641, quantity 1).Threaded hammer guide connector (part number 03.037.120, lot 9113148, quantity 1).This report involves one (1) threaded hammer guide connector.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.037.120, lot: l735215, manufacturing site: hägendorf, release to warehouse date: 03.May 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the threaded hammer guide connector (part # 03.037.120 / lot # l735215) was received at us customer quality (cq).The device showed no signs of visual damage.Functional test: functional testing was performed with the returned driving cap/threaded.Due to the observed damage on the driving cap the devices weren¿t able to properly assembly.Due to the stripped condition of the driving caps threads, the devices do not mate properly.The hammer guide connector did not contribute to the complaint condition, thus the complaint was not confirmed for the hammer guide.Can the complaint be replicated with the returned device(s)? yes; but the issue was solely caused by the damaged driving cap.The hammer guide did not contribute to the complaint condition.Dimensional inspection: dimensional inspection was not performed since no defect was found with the hammer guide.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was not confirmed for the received threaded hammer guide connector as the device assembly issue was caused by the stripped condition of the mating threaded cap.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED HAMMER GUIDE CONNECTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10064997
Report Number2939274-2020-02365
Device Sequence Number19024208
Product Code LXH
UDI-Device Identifier10886982070586
UDI-Public(01)10886982070586
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.120
Device Catalogue Number03.037.120
Device Lot NumberL735215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVING CAP/THREADED; THREADED HAMMER GUIDE CONNECTOR; UNK - NAILS: TFNA; DRIVING CAP/THREADED; THREADED HAMMER GUIDE CONNECTOR; UNK - NAILS: TFNA
Patient Age83 YR